Medication for Giggle Incontinence: Hi, I was wondering... - ERIC

ERIC
3,151 members1,415 posts

Medication for Giggle Incontinence

Hi, I was wondering if anyone has any experience using medication to help with giggle incontinence? We are trying to weigh up the pros and cons between Oxybutynin vs Tolterodine as the specialist has recommended we go for one or the other. My daughter is 10 and I'm concerned about the side affects regarding mood, however the plus side of less accidents may well outweigh anything as it has had such a detrimental affect on her mental well being after too many years of embarrassing accidents. Any advice would be much appreciated :)

4 Replies
oldestnewest

I haven’t personally but I know friends that do and the pros totally outweigh the cons. If it is affecting her mental well being for sure go with either of the medicines if this will help lower the amount of accidents she has. I couldn’t recommend one or the other but you could try one and if that doesn’t work try the other one. Sorry that might not be very useful but I think that if the medicine work even though it might have a side effect of the mood definelty do it.

Reply

Dear samtown,

I'm always, rather sceptical, about giving drugs to children. I DO, very much, understand your concerns but I wonder.....How severe is her 'Giggle Incontinence'? Would not a Pad, of some sort, be better? Clearly if she is, Very Embarrassed, then maybe try the drugs. A thought, to 'run by' her- several Companies- Tena, to made but one, make Products Specifically aimed at these issues. If 'Grown Ups' can wear them....Maybe NOT so bad?

I wish her, and yourself of cause, well. Hope you find a solution, that suits.

AndrewT

Reply

did you decide on whether to put your daughter on the meds? My daughter is 9 and has been wetting her pants since 5 when she laughs! she has had ultra sounds, tests, seen a physio (and it's very hard to try teaching a small child about pelvic floor). The doctor is suggesting oxybutynin and husband and I just do not know what to do. we are scared we are 'hiding' the issue if we start her, but we are also conscious that she is 9 and this is becoming hard and horrible for her. she averages probably 1-2 a week that I know of.

Reply

We have just taken our son off oxybutinin as we felt it had caused pretty dramatic changes in his mood/behaviour. The impact wasn't until he had been on it for quite a few months though. Our continence nurse said oxy impacting behaviour wasn't that common but the body could suddenly react to it causing the behaviour.

For me I decided that dealing with very out of character behaviour was too upsetting and very draining and would rather deal with urgency and frequency issues in the day and wet beds at night (which in itself we all know if tiring!). He was on it for overactive bladder though and apparently not common to have this reaction but wanted to let you know our experience. We are now awaiting an appointment with a consultant.

I hope you find something that works for your daughter xx

Reply

You may also like...